Überpolarbear Posted October 27, 2009 Share Posted October 27, 2009 I once took abilify, and back then i thought abilify was to blame for the hospitalization about 3 weeks after starting it. but when i think about it now, i think that things were more complicated than this and i could reconsider taking it again. because i'm seriously running out of options. maybe (i have either bipolar (always mixed) or am schizoaffective) now i'm on carbamazepine and zyprexa. carbamazepine is good but i think i need way more of it. so here we go: i was on 15 mg of zyprexa and 300 mg of lamictal when abilify was added. the doc told me to take zyprexa for two weeks together with abilify to encounter the initial agitation abilify may cause and then stop it. in the time i was on both abilify and zyprexa i didnt feel much difference. a bit less derealization maybe but that's all. but when i stopped zyprexa, derealization got a bit better but i became agitated to the point that i went to hospital myself where they put me on clozapine (which was another dud). eventually i was put on zyprexa again and thins got a bit better. now i'm kind of thinling that abilify may not be that evil after all and maybe i should give it a try again now that i'm on carbamazepine and zyprexa. here are my thoughts: 1. maybe lamictal was the evil drug. but the agitation side effect of lamictal (maybe mania) was masked by the sedative effect of zyprexa. so when I stopped zyprexa the evilness of lamictal kicked it and made me agitated. (i know lamictal doesnt cause mania that often but i get manic symptoms from almost anything. maybe even chocolate and coka cola and aspirin and i was on a high dose of lamictal so it may make sense) 2. the disphoric mania or agitation or whatever you may call it was caused not by abilify but by the rapid discontinuation of zyprexa. so basicly i had a bad case of zyprexa withdrawal. 3. I was not prescribed an enough high dose of abilify. and here i have a question. i've read somewhere (another forum maybe. or here. i donno) that high doses of abilify (30mg) are sedating even for people who go agitated at 15 mg. is it true? so please help me out here. what do you think? do you have any experience with this med and agitation? cheerz pola bear Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.